Is medicine killing your sex-drive?

You and your partner have always enjoyed a great love-life, but lately you just can’t feel it safari attachments. For some reason the thought of sex leaves you numb, and you miss the intimacy. Maybe it isn’t you at all – the problem could be lurking in your medicine cabinet. Here are some of the common culprits:

The Pill

Some oral contraceptives can lower sex hormone levels and affect libido. If you feel this is happening to you, talk to your doctor about switching to another pill, or using non-hormonal contraceptives, such as an IUD.

Anti-depressants

Some medications used to treat depression can impact your sex-drive. If you’ve been prescribed medication for depression and feel that it’s lowering your libido, don’t stop the medication! Always speak to your doctor first as there are healthy options, such as: switching medication, changing dosage or exercising more. Your doctor will help you to safely choose the best option for you.

Antihistamines

Over-the-counter antihistamines are great for managing allergies, but they can pour ice-water all over your sex-drive. The key here is timing: antihistamines and their side-effects don’t last longer than 24 hours. So, take them long before it’s time for romance, and you’ll be ready for love. Remember that there are antihistamines in many over-the-counter cough and cold medicines, so you could be taking antihistamines without even knowing it.

Painkillers

Opioid medications for pain can lower testosterone, taking your sex-drive right along with it, but one study finds that testosterone therapy can help. Medical marijuana is being hailed as a help for pain, but it can have a significant effect both on desire and your ability to perform. If you’re struggling with pain, talk to your doctor about alternative pain management options that don’t douse desire.

Read  When men turn into women against their will

Anti-seizure drugs

Some anti-seizure drugs used for treatment of seizures and bipolar disorder also reduce sex-drive. If this may be happening to you, talk to your doctor about the other drugs available to treat seizures.

Prostate medication

Being treated for enlarged prostate with medication containing finasteride can affect a man’s sex-drive. By preventing testosterone from converting into its active form, it lowers the libido. Explore other forms of treatment with your doctor. Also, some treatments for hair-loss contain finasteride!

Beta blockers

Beta blockers may help your heart, but some of them can dampen desire! With many different beta blockers on the market, your doctor can help you to find one that doesn’t put out your fire.

It isn’t me or you – it’s the meds!

If you think that your medication is affecting your sex-drive, don’t stop the medication until you’ve spoken to your doctor – that could affect even more than your libido!

Joanne Hart for HelloDoctor.com

Source: http://www.health.com/health/gallery/0,,20788030,00.html#beta-blockers-0